MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD NEOPUFF INFANT RESUSCITATOR; BTL

FISHER & PAYKEL HEALTHCARE LTD NEOPUFF INFANT RESUSCITATOR; BTL
Model Number RD900
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in (b)(6) reported that the manometer needle of a rd900 neopuff infant resuscitator was stuck.There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(4).We are currently in the process of finalising our investigation.We will provide a follow up report upon completion of investigation.
 
Event or Problem Description
A healthcare facility in france reported that the manometer needle of a rd900 neopuff infant resuscitator was stuck.There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(4) method: the complaint rd900 neopuff infant resuscitator was returned to the fisher & paykel healthcare (f&p) service centre in france where it was inspected by a trained f&p service technician.Result: performance testing revealed that the manometer needle was stuck.Conclusion: we are unable to determine the cause of the reported event.However, it is like due to physical impact.The neopuff is a portable, reusable device used to assist in the delivery of respiratory breaths to infant until adequate spontaneous breathing occurs.Being a portable device, the neopuff can be susceptible to damage, for instance when accidentally dropped or subjected to considerable external force.The neopuff technical manual states the following: - dropping the neopuff infant resuscitator or other similar forms of impact may cause damage resulting in incorrect operation of the unit.If you suspect damage to have occurred, please perform checks as outlined [in the manual] before connection to a patient.In addition, the neopuff user instructions state that the user should "check manometer reads zero with no gas flow" and check the pressure settings "prior to every use of the neopuff".Each neopuff unit is assembled and 100% tested in the production line to verify that each unit conforms to critical product specifications.Any unit that fails is rejected.The subject neopuff would have met the required specification at time of production.

Brand Name
NEOPUFF INFANT RESUSCITATOR
Common Device Name
BTL
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
173 technology drive
suite 100
irvine, CA 92618
9494534000
MDR Report Key12741648
Report Number9611451-2021-01244
Device Sequence Number4005508
Product Code BTL
UDI-Device Identifier09420012410948
UDI-Public(01)09420012410948(10)2101338599(11)201014
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K892885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRD900
Device Catalogue NumberRD900
Device Lot Number2101338599
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown